Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2004, 2:49 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 4, 2004, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 160 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS54 KAMA 041949 SVRAMA OKC025-TXC111-042045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 247 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA DALLAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 345 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF FELT...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... WARE AND FELT LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3661 10300 3610 10293 3610 10222 3664 10250 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:32 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 3:32 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 AM CDT FRI JUN 4 2004 .DISCUSSION... NW FLOW ALOFT TO PERSIST THROUGH SUNDAY NIGHT...WITH DIURNAL THUNDERSTORMS POSSIBLE EACH DAY. FOR TONIGHT...BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE NORTHEAST ZONES WHERE HIGHER CAPE VALUES ARE PROGGED AND THE PATH OF THE NEXT UPPER LVL DISTURBANCE EXPECTED TO MOVE ACROSS THIS AREA. THERE COULD BE A FEW STORMS SEVERE...ESPECIALLY IN THE NE ZONES WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THUNDERSTORM CHANCES IMPROVE LATE SAT AND SAT NIGHT AS A COLD FRONT MOVES THROUGH THE PANHANDLES WHICH SHOULD WEAKEN ANY CAP. THIS...ALONG WITH AN ASSOCIATED UPPER DISTURBANCE...OME UPSLOPE ERLY FLOW...AND A STONGER LOW LVL JET...WILL SET THE STAGE FOR SCATTERED TSTMS. ANOTHER SLIGHT CHANCE OF STORMS SUN NIGHT...BEFORE MID LVL FLOW BECOMES WEAKER AS RIDGE BUILDS ACROSS THE AREA. UPPER FLOW TO BECOME MORE SWLY BY MIDWEEK. CANT RULE OUT AN ISOLATED DRYLINE INDUCED STORM NEXT WEEK...BUT BY FAR MOST AREAS TO REMAIN JUST WARM...BREEZY AND DRY. COULD BE A MINOR COOL DOWN ON SUNDAY PER SAT NIGHT FRONTAL PASSAGE. DOWNSLOPE WINDS AND INTENSIFYING RIDGE WILL MAKE FOR A VERY WARM DAY MONDAY. SLIGHTLY ABOVE NORMAL TEMPS EXPECTED THROUGH THE FCST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 89 64 90 62 / 20 20 30 30 BEAVER 85 65 89 64 / 30 30 20 20 BOISE CITY 92 56 88 59 / 20 20 20 20 BORGER 90 65 92 64 / 20 20 20 20 BOYS RANCH 92 63 96 63 / 20 20 30 30 CANYON 91 64 92 62 / 20 20 30 30 CLARENDON 91 67 94 66 / 20 30 30 30 DALHART 93 61 92 61 / 20 20 30 30 GUYMON 90 63 90 61 / 30 30 20 20 HEREFORD 92 64 94 62 / 20 20 30 30 LIPSCOMB 85 66 90 67 / 30 30 20 20 PAMPA 90 64 91 63 / 20 30 20 20 SHAMROCK 88 67 91 67 / 20 30 30 30 WELLINGTON 88 69 91 67 / 20 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/09
Hazardous weather outlook, Jun 4, 1:00 PM CDT, 1 hour 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM UTAH. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. ATMOSPHERIC WIND PROFILES MAY BECOME FAVORABLE FOR ISOLATED TORNADOES AS WELL. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NECESSARY ON SATURDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 44 min |
| Jun 4, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 35 min |
| Jun 4, 6:18 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 57 min |
| Jun 4, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 53 min |
| Jun 4, 6:34 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 56 min |
| Jun 4, 6:37 PM CDT | Tornado Warning | AMA | Oldham, Potter | 53 min |
| Jun 4, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 50 min |
| Jun 4, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.